Results 1 to 3 of 3

Thread: Sertraline 50mg - morning shakes

  1. #1

    Sertraline 50mg - morning shakes

    A quick bit of background. I had a breakdown 2 and half years ago due to stress at work, and was on fluoxetine for 1 year. I weaned off that with gp support, but have recently had a resurrgence of my anxiety and depression symptoms
    GP has put me on Sertraline 50mg, which I have been taking for 1 week, and take it in the evening. I know it will take a few weeks to settle onto the meds, but the side effects are pretty intense.
    When I wake up, it's like a hot flush of fear grips me, I can't stop shaking, and my skin prickles like it's trying to get off me!
    This will pass after about an hour or so, then I'll get the occasional wave of fear through the day.
    Is this normal? It's so unbearable, I just need to know that there's light at the end of the tunnel.

  2. #2
    Join Date
    Jan 2017
    Posts
    2,415

    Re: Sertraline 50mg - morning shakes

    Quote Originally Posted by Cat73 View Post
    GP has put me on Sertraline 50mg, which I have been taking for 1 week, and take it in the evening. I know it will take a few weeks to settle onto the meds, but the side effects are pretty intense.
    It might have been easier if the GP had started you on 25mg for the first week.

    When I wake up, it's like a hot flush of fear grips me, I can't stop shaking, and my skin prickles like it's trying to get off me! This will pass after about an hour or so, then I'll get the occasional wave of fear through the day.
    Is this normal? It's so unbearable, I just need to know that there's light at the end of the tunnel.
    What you describe are typical initial side-effects of most SSRIs. They often increase anxiety at the beginning due to the increased serotonin activity. Despite the common myths, serotonin isn't a 'feel good' neurotransmitter. Just the opposite as you've discovered. It tends to be worse in the first week because plasma levels fluctuate initially taking about 6 days to settle to a steady-state. Also, bio-feedback mechanisms usually kick-in after a few weeks in response to the increased serotonin and down-regulate its synthesis and expression after which the side-effects will begin to diminish. They may return for a while after dose increases, however, usually not to the same intensity.

    As for the flushing and prickly skin, serotonin isn't just a brain neurotransmitter, it has many roles in the body, including in regulating blood vessel tone, constriction and dilation, blood coagulation and in wound repair. The skin and its fine blood vessels use about as much serotonin as the brain and they can be as effected by SSRIs initially. Again, this usually settles down after a week, or two, however, one side-effect that often persists is the skin may become more photosensitive so apply sunscreen, or cover up if outdoors for extended periods, especially in summer.
    __________________
    .

    - - What to know about: Telepsychiatry | Teletherapy - -




    The opinions expressed above are based on my observations and, where applicable, interpretation of cited data and are general in nature. Consult your physician before acting on anything stated.

  3. #3

    Re: Sertraline 50mg - morning shakes

    Thanks panic_down_under. It's good to know that I'm "normal" for once 🙃

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Sertraline 50mg
    By mrsbradders in forum Sertraline / Zoloft / Lustral
    Replies: 49
    Last Post: 27-02-13, 13:44
  2. Morning shakes
    By saintdee in forum Health Anxiety
    Replies: 5
    Last Post: 25-09-12, 14:26
  3. Sertraline and the shakes
    By Lissa101 in forum Sertraline / Zoloft / Lustral
    Replies: 10
    Last Post: 20-09-12, 10:46
  4. Sertraline shakes! Do you ge them?
    By miniminx in forum Sertraline / Zoloft / Lustral
    Replies: 0
    Last Post: 28-04-12, 13:51
  5. Sertraline 50mg
    By wendy in forum Sertraline / Zoloft / Lustral
    Replies: 4
    Last Post: 06-05-06, 13:22

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •